Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 166, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 10, 2019, 2:57 PM CDT for Monroe County, Saint Clair County, Illinois. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2019, 2:57 PM CDT (19:57 UTC)
- Expired
- Jul 10, 2019, 3:30 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 53 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:02 PM CDT | TSTM WND DMG | 3 E Dupo, IL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 E DUPO. CORRECTS ESTIMATED TIME OF DAMAGE. THE CORRECT DAMAGE TIME WAS 302PM CDT. INTENSE AND HIGHLY LOCALIZED DAMAGE REPORTED NEAR THE INTERSECTION OF IMBS STATION ROAD AND WAGNER ROAD BETWEEN COLUMBIA AND MILLSTAD |
| Jul 10, 3:02 PM CDT | TSTM WND DMG | 3 S Centreville, IL | DELAYED REPORT FROM A TRAINED SPOTTER. LARGE TREES AND TREE LIMBS DOWN. SOME TREES ON HOMES. TREE LIMBS ON ROOFS. SNAPPED POWER POLES. DAMAGE WAS NOTED ALONG IMBS STATION ROAD FROM WAGNER ROAD ALL THE WAY TO IL 163. SPOTTER ALSO NOTED THAT ALL TREE LIMBS ARE F |
| Jul 10, 3:02 PM CDT | TSTM WND DMG | 3 S Centreville, IL | MULTIPLE TREES UPROOTED NEAR ROUTE 163 AND IMBS STATION ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2380 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WUUS53 KLSX 101957
SVRLSX
ILC133-163-102030-
/O.NEW.KLSX.SV.W.0166.190710T1957Z-190710T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
257 PM CDT Wed Jul 10 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Monroe County in southwestern Illinois...
Northwestern St. Clair County in southwestern Illinois...
* Until 330 PM CDT.
* At 256 PM CDT, a severe thunderstorm was located over Dupo, moving
east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Belleville, O'Fallon, East St. Louis, Fairview Heights, Cahokia,
Swansea, Shiloh, Columbia, Centreville, Dupo, Millstadt, Cahokia
Parks Airport, Alorton, East Carondelet, Barr, Sauget and
Floraville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3836 9006 3843 9029 3854 9025 3859 9019
3862 9018 3857 8987
TIME...MOT...LOC 1956Z 283DEG 19KT 3850 9016
HAIL...<.75IN
WIND...60MPH
$$
Tilly2 follow-up statements
299
WWUS53 KLSX 102010
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
310 PM CDT Wed Jul 10 2019
ILC133-163-102030-
/O.CON.KLSX.SV.W.0166.000000T0000Z-190710T2030Z/
Monroe IL-St. Clair IL-
310 PM CDT Wed Jul 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTH CENTRAL MONROE AND NORTHWESTERN ST. CLAIR COUNTIES...
At 310 PM CDT, a severe thunderstorm was located over Millstadt,
moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Belleville, O'Fallon, East St. Louis, Fairview Heights, Cahokia,
Swansea, Shiloh, Columbia, Centreville, Millstadt, Cahokia Parks
Airport, Alorton, Barr, Sauget and Floraville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3836 9006 3843 9026 3852 9018 3858 9014
3860 9006 3857 8987
TIME...MOT...LOC 2010Z 283DEG 19KT 3848 9006
HAIL...<.75IN
WIND...60MPH
$$
Tilly240
WWUS53 KLSX 102027
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
327 PM CDT Wed Jul 10 2019
ILC133-163-102037-
/O.EXP.KLSX.SV.W.0166.000000T0000Z-190710T2030Z/
Monroe IL-St. Clair IL-
327 PM CDT Wed Jul 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MONROE AND
NORTHWESTERN ST. CLAIR COUNTIES WILL EXPIRE AT 330 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3836 9006 3843 9026 3852 9018 3858 9014
3860 9006 3857 8987
TIME...MOT...LOC 2027Z 296DEG 16KT 3837 9005
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:01 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 10, 12:01 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
1201 PM CDT Wed Jul 10 2019
.UPDATE...
Issued at 1139 AM CDT Wed Jul 10 2019
Loosely organized convection to the west will be entering central
Missouri very shortly. Further to the southeast, scattered diurnal
thunderstorms have also developed downstream. The northern portion
of the activity has been outflow dominant and has weakened over
the past few hours so not sure how far it will get to the ESE.
Regardless, expect scattered storms into early this afternoon
mainly for portions of south-central and southeast Missouri.
Cannot rule out an isolated strong storm or two with gusty winds
the main threat.
An additional round of scattered storms are still expected to
develop further to the northwest along the actual cold front by
late afternoon and continue into the mid evening hours. There is
some uncertainty with how great coverage will be given what may be
the effective front much further to the south and weak convergence
along the trailing boundary. However, given that the atmosphere
will continue to be very unstable combined with deep-layer shear
around 30 knots, this should continue to support the possibility
of severe thunderstorms. Damaging winds will be the main threat
with very high DCAPE values, though cannot rule out some
marginally severe hail due to steep midlevel lapse rates and shear
that may be just high enough to support a rotating updraft or
two.
Regarding the heat, many locations have already hit advisory
criteria (105F+), in part due to very high dewpoints (upper 70s to
near 80 degrees). Diurnal mixing of the boundary layer should
result in continued rises in temperatures outside of central and
southeast Missouri, but dewpoints should tick down through the
afternoon. Long story short, we likely are near or just below the
peak heat index values for this event for much of the area.
Speaking of central Missouri, depending how convection and
associated debris clouds evolve, may be able to cancel the
advisory early but will continue to monitor trends.
Gosselin
&&
.SHORT TERM... (Through Late Tonight)
Issued at 352 AM CDT Wed Jul 10 2019
Early this morning, the center of an upper level RIDGE was actively
moving westward and was over northwest Texas and eastern New Mexico
with weak westerly flow aloft in place over our region. A strong
shortwave TROF was over the northern Plains sliding eastward. At
the surface, the old frontal boundary that was to our south 24hrs
ago has moved through as a warm front and was over central IL. A
cold front extended from near central Iowa southwestward through the
extreme northwest corner of Missouri and into northern Kansas. The
result was a weak southerly flow in place over our region with
temperatures in the 70s and dewpoints also in the 70s. A MCS was
over southern Nebraska behind the cold front with its most active
elements now taking a southward turn towards the greater
instability.
Two main items to address here: heat and thunderstorm potential.
The MCS well to our west is expected to mainly track southeastward
with its most active elements tracking a bit more to the south, all
the while expected to show an overall weakening trend until late
morning before some re-invigoration takes place as the air ahead of
it heats up. This track is expected to be into southwest MO and
likely will miss our area.
The cold front and a weak pre-frontal TROF are expected to be the
main focal points for thunderstorm development today although each
will feature fairly weak convergence in a very moist and unstable
and weakly capped atmosphere. The result is expected to be
scattered coverage of storms eventually, probably during the late
afternoon and into the early evening hours with storms either
exiting by late evening or rapidly weakening. The weak convergence
and what will probably be a largely disorganized thunderstorm event
later today will result in isolated severe storm potential and what
looks like the main reason for the SPC downgrade to Marginal for Day
1 severe storms. There is still a window for a possible re-upgrade
to Slight if the second line of storms with the actual cold front
become the main event, as they will have access to better bulk shear
of 20-30kts that could favor multicell more organized development.
The other item is heat. A very humid airmass is in place with
dewpoints in the mid to upper 70s and this will likely not change
much through midday and then gradually weaken a bit this afternoon
with mixing and passage of the pre-frontal TROF. Either way,
temperatures look to make up for any dewpoint loss with favorable
westerly winds, enough sunshine, and a very warm start to the day.
Max temps should range in the low-mid 90s (92-96F) for the bulk of
the forecast area, reflective of values near or slightly higher than
persistence depending on how close they are to frontal passage
during peak heating. This will yield widespread peak heat index
values from 105 to 109 across the bulk of the forecast area and the
Heat Advisory has been expanded to reflect this. COU even hit 105F
yesterday.
Low temperatures tonight with clearing skies behind the front should
slip into the 60s for most areas with a few low 70s hanging on in
STL metro and southeast MO and southern IL.
TES
.LONG TERM... (Thursday through Tuesday)
Issued at 352 AM CDT Wed Jul 10 2019
Surface ridge will build in across the region on Thursday with
cooler and drier weather expected. So for mid July will have
temperatures in the 80s, less humidity and sunny skies through
Friday.
By Saturday, surface ridge will begin to weaken with temperatures
moderating a little each day through next week. By Sunday, heat and
humidity will be increasing with heat index values near 100.
Some concern for early next week as far as precipitation chances due
to the remnants of tropical system that is progged to develop in the
next 24 hours along the Gulf Coast region. Extended models have some
differences on timing and path of the system which could bring a
decent swath of precipitation to the area beginning later in the day
on Monday. For now stuck with the NBM blend of slight chance pops
over portions of southeast Missouri Monday afternoon/evening.
Byrd
&&
.AVIATION... (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1139 AM CDT Wed Jul 10 2019
Thunderstorms may be ongoing at KCOU at 18Z but should quickly
slide off to the ESE. Ongoing storms should stay south/southwest
of the metro terminals and definitely KUIN but will be watching
scattered thunderstorm development along a cold front late this
afternoon. These storms have the best chance of affecting the
metro terminals and maintained VCTS wording. Any storms that do
impact a terminal will be capable of producing heavy downpours and
reduced visibilities as well as gusty winds and small hail. Behind
the front, winds switch to the northwest with dry conditions
favored thereafter. Diurnal cumulus/stratocumulus should develop
by mid morning on Thursday, with bases around 3000 feet AGL at
KUIN.
SPECIFICS FOR KSTL:
Ongoing storms should stay south/southwest of Lambert Field.
However, additional scattered storms should develop by late this
afternoon along a cold front. Best chances of storms are in the
2200 UTC to 0200 UTC time window. Any storm that directly hits
KSTL would be capable of producing heavy downpours and reduced
visibilities as well as gusty winds and small hail. Dry/VFR
conditions are likely behind the front along with winds out of the
northwest of 5-10 knots. Scattered diurnal cumulus with bases
around 3000 feet AGL are expected to develop by midday on
Thursday.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lewis MO-Lincoln MO-Madison MO-Marion
MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-
Ralls MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Warren MO-Washington MO.
IL...Heat Advisory until 7 PM CDT this evening for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 10, 3:59 AM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 359 AM CDT Wed Jul 10 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 359 AM CDT Wed Jul 10 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for thunderstorms this afternoon through this evening across much of the region. A few of the storms may be strong to severe with the main threats being damaging winds and large hail. Dangerous heat and humidity is likely across the region this afternoon and early this evening with heat index values between 105 and 109 degrees. For more information, please refer to the heat advisory product. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through this evening. Byrd
In the hours before
Special weather statement, Jul 10, 2:24 PM CDT, 33 minutes before
Special Weather Statement National Weather Service St Louis MO 224 PM CDT Wed Jul 10 2019 ILZ101-MOZ064-102000- St. Clair IL-St. Louis City MO- 224 PM CDT Wed Jul 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR AND SOUTHERN ST. LOUIS CITY UNTIL 300 PM CDT... At 222 PM CDT, automated weather equipment reported a strong thunderstorm over Cahokia Parks Airport producing strong gusts in excess of 50 mph, moving east at 15 mph. Half inch hail and wind gusts of 50 mph will be possible with this storm. Locations impacted include... St. Louis, Belleville, East St. Louis, Fairview Heights, Cahokia, Centreville, Caseyville, Washington Park, Dupo, Millstadt, Madison, Cahokia Parks Airport, Fairmont City, Alorton, Brooklyn, East Carondelet and Sauget. This includes Interstate 64 in Illinois between exits 9 and 12. This also includes Scott Joplin Historic Site. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3842 9013 3857 9030 3866 9026 3864 8994 TIME...MOT...LOC 1922Z 288DEG 12KT 3857 9015 Tilly
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.